Couldn't find what you looking for?

TRY OUR SEARCH!

I am new to taking metformin, I have been taking it for the last two weeks. Just recently I have started to get a very dry mouth, its a very uncomfortable experience and is really getting me down. I have tried sipping on water through the day or sucking on diabetic boiled sweets but nothing really alleviates it. Why have i suddenly started to experience this, is it associated with the tablets and what can i do to stop this dry mouth sensation?

Loading...

Having a dry mouth can be a very uncomfortable and annoying complaint. It is important to reduce anything else that could be contributing to your dry mouth so cut out tobacco, alcohol and caffeine. There are over the counter artificial saliva substitutes which may help, these are usually provided as a spray and should be used before eating and prior to bed.

Saliva is produced by the salivary glands and is an important aspect of digestion and oral hygeine. Saliva contains enzymes whch help to start the break down of fod whilst we are eating and is also important for oral hygeine. Eating when your mouth is dry can be difficult, try and avoid dry foods and instead go for moister food items. Having a dry mouth and shortage of saliva is known as xerostomia.

Tips to help include staying hydrated, taking frequent sips of water throughout the day. chewing sugar free gum, pineapple chunks and letting an ice cube melt in your mouth can help stimulate the salivary glands. breathe through the nose instead of through the mouth. A room humidifier can help by keeping the air moist.

because having a moist mouth / saliva can help with oral hygeine, it is important to go for regular dental check ups. 

Reply

Loading...

xylimelts mints work great!!!
Reply

Loading...